Alert archive / Wyoming / Fire Weather Watches in 2021

Fire Weather Watch 13, NWS Cheyenne, WY

August 5, 2021

NWS Cheyenne, WY issued this fire weather watch at Aug 5, 2021, 2:04 AM MDT. It took effect at Aug 6, 2021, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 5, 2021, 2:04 AM MDT (08:04 UTC)
In effect from
Aug 6, 2021, 11:00 AM MDT
Expired
Aug 5, 2021, 2:07 PM MDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted.

850 
WWUS85 KCYS 050804
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
204 AM MDT Thu Aug 5 2021

...FIRE WEATHER WATCH FOR MUCH OF SOUTHEAST WYOMING FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY AND POSSIBLE DRY THUNDERSTORMS...

WYZ301-304-308-310-060000-
/O.NEW.KCYS.FW.A.0013.210806T1700Z-210807T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Southwest Carbon County-Laramie Valley/Shirley Basin-
Platte/Goshen/Central and Eastern Laramie-
204 AM MDT Thu Aug 5 2021

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY AND DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 301, 304, 308, AND 310...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Friday morning through
Friday evening. 

* AFFECTED AREA...Fire weather zone 301...304...308 AND 310.  

* WIND...Southwest 20 to 25 mph sustained with gusts to 40 mph
  during the afternoon.

* HUMIDITY...12 to 15 percent.

* HAINES...5

* THUNDERSTORMS...Widely scattered to scattered dry thunderstorms
  possible. 
 
* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
1 follow-up statement
918 
WWUS85 KCYS 052007
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
207 PM MDT Thu Aug 5 2021

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING FRIDAY FOR 
GUSTY WINDS...LOW HUMIDITY AND POSSIBLE DRY THUNDERSTORMS...

...FIRE WEATHER WATCH FOR THE NEBRASKA PANHANDLE ON FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY AND POSSIBLE DRY THUNDERSTORMS...

WYZ301-304-308-310-061100-
/O.UPG.KCYS.FW.A.0013.210806T1700Z-210807T0200Z/
/O.NEW.KCYS.FW.W.0015.210806T1700Z-210807T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Southwest Carbon County-Laramie Valley/Shirley Basin-
Platte/Goshen/Central and Eastern Laramie-
207 PM MDT Thu Aug 5 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 304, 
308, AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Fire weather zone 301...304...308 AND 310.

* WIND...Southwest 20 to 25 mph sustained with gusts to 40 mph 
  during the afternoon.

* HUMIDITY...12 to 15 percent.

* HAINES...5

* THUNDERSTORMS...Widely scattered to scattered dry 
  thunderstorms possible. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ311>313-061100-
/O.NEW.KCYS.FW.A.0014.210806T1700Z-210807T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
207 PM MDT Thu Aug 5 2021

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER 
ZONES 311, 312, AND 313...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Friday morning through
Friday evening. 

* AFFECTED AREA...Fire weather zone 311. Fire weather zone 
  312. Fire weather zone 313. 

* WIND...West to northwest winds at 15 to 25 mph.
 

* HUMIDITY...15 to 20 percent

* HAINES...5

* THUNDERSTORMS...Widely scattered thunderstorms are possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Aug 4, 5:23 PM MDT, 8 hours 41 minutes earlier.

Area forecast discussion, Aug 4, 5:23 PM MDT, 8 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
523 PM MDT Wed Aug 4 2021

.SHORT TERM...(This afternoon and evening)
Issued at 220 PM MDT Wed Aug 4 2021

The remaining moisture from yesterday's storms has finally exited
the CWA to the east as much of the southern Nebraska Panhandle
saw light showers continuing this morning as the shortwave slowly
propagated through the area. Behind this system, much of the CWA
has seen cumulus fields develop this afternoon with no real
attempts at deeper convection so far. Main area to keep an eye on
will be across Converse Co as storms forming over the Big Horn
Mountains may move southeast into the area. Coverage should only
be isolated if any storms can even sustain themselves off the
higher terrain with minimal instability available. Otherwise,
clearing skies expected overnight with seasonable temperatures
mostly in the 50s and low 60s.

.LONG TERM...(Thursday through Tuesday)
Issued at 330 AM MDT Wed Aug 4 2021

Warmer and drier Thursday as upper ridge builds into the area from
the west. Concerns turn to fire weather as GFS 700mb winds really
begin to ramp up Friday and Saturday. This ahead of a low pressure
system tracking across Montana. GFS 700mb winds up to 40kts Friday
and 40-45kts Saturday. Both days could be critical for fire
weather. Warm...dry and breezy conditions will make our recent
rainfall a distant memory as we stay in this pattern into next
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 520 PM MDT Wed Aug 4 2021

VFR. Thunderstorms in the vicinity at Chadron until 02Z.
Wind gusts to 25 knots at Laramie and Cheyenne until 02Z, and to
24 knots at Rawlins after 15Z Thursday.

&&

.FIRE WEATHER...
Issued at 220 PM MDT Wed Aug 4 2021

Drier weather has begun settling into the area with temperatures
warming up Thursday and Friday ahead of a frontal passage.
Afternoon RHs will drop into the teens Thursday with winds mostly
remaining below critical thresholds. Strong winds expected Friday,
however upper level cloud cover and scattered thunderstorms could
prevent a few spots from exceeding red flag criteria for longer
durations in the afternoon. Strong winds in the afternoon may
approach 50 MPH gusts across much of Carbon Co. Near critical fire
weather conditions expected to continue into the weekend.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MB
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...MB
Hazardous weather outlook, Aug 4, 3:41 AM MDT, 22 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
341 AM MDT Wed Aug 4 2021

WYZ101>119-050945-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
341 AM MDT Wed Aug 4 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Hazy sky conditions brought on by smoke from western fires is
expected to linger across the region. Those sensitive to lessened
air quality should plan their outdoor activities accordingly.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Warmer...drier weather and windy conditions return to southeast
Wyoming Friday and Saturday. These conditions could create critical
fire weather conditions both Friday and Saturday.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-050945-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
341 AM MDT Wed Aug 4 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Hazy sky conditions brought on by smoke from western fires is
expected to linger across the region. Those sensitive to lessened
air quality should plan their outdoor activities accordingly.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 4, 8:59 PM MDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
859 PM MDT Wed Aug 4 2021

WYZ101-103-105-050400-
Converse County Lower Elevations-North Laramie Range-
Shirley Basin-
Including the cities of Douglas, Glenrock, Bill, Deer Creek,
Garrett, Esterbrook, Medicine Bow, and Shirley Basin
859 PM MDT Wed Aug 4 2021

...Strong Thunderstorm Over Southwest Converse County...

At 859 PM MDT, Doppler radar indicated a strong thunderstorm over
southwest Converse County located 40 miles west southwest of
Douglas, or 15 miles west of Boxelder, moving south at 35 mph.

This thunderstorm will produce locally heavy rain, wind gusts to
50 mph, hail up to three-quarters of an inch in diameter, as well
as occasional lightning.

When thunder roars, move indoors.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:07 PM MDTRed Flag WarningCYS30 hr

Nearby

Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.